MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to difficulty advancing and removing the guide wire through the guide catheter include, but are not limited to, inner diameter of the guide catheter, outer diameter of the guide wire, buildup of procedural contaminants in the guide catheter, and/or damage to the guide catheter or guide wire.Factors that may contribute to material separation (tip) during use include, but are not limited to, interaction with patient anatomy, interaction with an accessory device, corrosion, and/or material properties.In this case, it is possible that the guide wire experienced reduced clearance with the guide catheter due to procedural contaminants or tortuous anatomy during advancement, as resistance was noted, resulting in the reported difficult to advance.Manipulation of the guide wire when met with resistance possible resulted in the reported material separation (tip).Additionally, damage to the guide wire (separated tip) possibly contributed to the reported difficult to remove; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal left anterior descending (plad) artery.The 014 ht versaturn f 190 guide wire (gw) was advanced to the target lesion; however, difficulty was noted with the guide catheter (gc).When a stent was placed on the gw for advancement the physician noted that the gw tip broke in 2 pieces.Therefore, the gw was removed from the patient and difficulty was noted during removal with the gc.A small amount of force had to be applied to remove the gw.There was no adverse patient effect and no clinically significant delay reported in to the procedure.A non-abbott gw was used to continue the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported stretched coils were confirmed.The reported difficult to advance and difficult to remove could not be tested as it was based on operational context.The investigation was unable to determine a conclusive cause for the reported difficulties.Factors that may contribute to difficulty advancing and removing the guide wire through the guide catheter include, but are not limited to, inner diameter of the guide catheter, outer diameter of the guide wire, buildup of procedural contaminants in the guide catheter, and/or damage to the guide catheter or guide wire.Factors that may contribute to stretched coils during use include, but are not limited to, interaction with patient anatomy, interaction with an accessory device, and/or material properties.In this case, it is possible that the guide wire experienced reduced clearance with the guide catheter due to procedural contaminants or tortuous anatomy during advancement, as resistance was noted, resulting in the reported difficult to advance.Manipulation of the guide wire when met with resistance possibly resulted in the reported stretched coils.Damage to the guide wire (stretched coils) possibly contributed to the reported difficult to remove; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B5 - describe event or problem.D9, h3 - device available for evaluation.H6 - medical device problem code 1562 - removed.H6 - type of investigation code 4114 - removed.
 
Event or Problem Description
Subsequent to the previously filed report, return device analysis found the guide wire coils were stretched distally; thus, the tip appeared wavy, but was not separated into 2 pieces.The account confirmed that the correct device was returned and that the reported tip break was actually stretched coils.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16373543
Report Number2024168-2023-01483
Device Sequence Number6748853
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1013319
Device Catalogue Number1013319
Device Lot Number2022671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale